Weight Gain Taking Iodine - Help!

by KimberLee
(ON, Canada)

Do you know the mechanism that would be causing me fast weight and fat gain in the abdomen when taking a liquid iodine supplement?

7 years ago as my peri-menopausal issues appeared, my thyroid took a dive and I was put on thyroid medication, synthroid at 125mcg per day (dosage increased over time from 100mcg)

I recently tried taking the liquid iodine (Trophic brand) at 12.5mg (2drops) 2x/dy. I only stayed with it for 2 weeks because of the weight gain, at 2 pounds a week, were not a desired or sustainable effect, when my weight and diet are healthy and stable (I am a nutritionist).

Doing the patch test, I absorb the iodine on my skin within a few hours, so know that I am deficient, but I did not expect this type of response to taking the liquid iodine.

Maybe too much too fast???

Any guidance would be appreciated as I would like to alleviate the symptoms-coldness, tiredness, sluggish metabolism, weak digestion-caused by this. I do a detox program 2x/yr and am working on a heavy metal detox currently.

Thank you!


I believe you were having detox symptoms causing the weight gain.

The biggest culprit/toxin that can cause this is Potassium Bromate toxins.

I suggest you cut back on the iodine and slowly build up again.

Good luck.

Comments for Weight Gain Taking Iodine - Help!

Click here to add your own comments

Weight gain for me too
by: Anonymous

I was taking 12.5 mg of iodine and then jumped up to 50mg for two days. So today I'm going back down to 12.5 mg of iodine.

I'm using Tri-iodine capsules. I'm also being stricter at adding 1/2 t. of sea salt and more plant minerals to my water in hopes that will help.

I know it's from the detox and pulling out the halogens. It's frustrating.

Same results
by: Anonymous

I also have experienced weight gain on lugol's 5%, I was taking 2 drops diluted in water per my Dr.'s recommendation, it has helped tremendously for my moods and emotional health, but I have packed on the pounds.

I bumped it up to 8 drops after reading that we should be taking 125mg of it. As of today I have stopped using the iodine but will continue to take my thyroid meds, selenium, magnesium and Vit D, maybe in 2 weeks I'll start back on the iodine.

weight gain while taking iodine
by: staci

I am presently having the same experience. I started supplementing with lodoral and have unexplained weight gain in my abdomen.

I will try cutting back on the iodine and start building back up again slowly. Thank you so much for sharing this information.

Iodine Supplement
by: Anonymous

I read that if you are already on "perscription " thyroid medicine, you can not take the liquid Iodine at the same time.


What I have read is that an individual may be able to reduce their thyroid medication when supplementing with iodine.

Of course, it goes without saying, that this should only be done under your attending physician's supervision.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Iodine Help Line.